Telescope or Periscope: An Interdisciplinary Look into the Future

swissnex China is organizing together with GIIT of SISU the Third Conference on Interdisciplinarity in Translation and Interpreting

Event Details

Location

Shanghai International Studies University, Yifu Hall
550 Dalian Road West, Shanghai, 200083 China

Date

Cost

Free of charge. Please register by October 10, 2019

The Third Conference on Interdisciplinarity in Translation and Interpreting


Telescope or Periscope: An Interdisciplinary Look into the Future

 

AIMS & SCOPE

Following the legacy of CISTI at GIIT, SISU, this Third Biennial Conference on Inter-disciplinarity in Translation and Interpreting (T&I) aims to provide a platform for professors, researchers and postgraduate scholars in Translation and Interpreting Studies (T&I) and the academic and professional actors of the major related fields in which interdisciplinary training and research is currently performed, such as: economy, law, medicine, neuroscience, affective sciences, etc., to present their research projects and exchange ideas with peers and senior colleagues. In line with our practice and research culture at SISU, this conference aims to foster collaboration and communication between researchers from different disciplines and encourage theoretical and methodological exchanges.

T&I has developed from poly-disciplinary origins into an inter-discipline, which is reflected in this year’s conference central theme: “Telescope or Periscope: An Interdisciplinary Look into the Future”.

It also features two dimensions, the time dimension extends from the early practical and theoretical approaches to present-day media and political discourses, and the geographic dimension traverses from Anglophone zones to other world language areas. In engaging the multitude objects of study with inter-disciplinary approaches, we aim to gain new insights into the study of products, processes, agents and social-cultural contexts of T&I, and also address some challenges faced by T&I investigations that share borders with various disciplines. Therefore, this conference aims at covering a range of current trends in T&I.

The Conference will be proceeded by a seminar given by Dr. François MASSION from D.O.G. Dokumentation ohne Grenzen GmbH on 24 October on the topic of Knowledge-aware Terminologies, the New Paradigm in the Field of Terminology Work and followed by Professor/Dr. Jean-Marie ANNONI, Ordinary professor of Neurology, Department of Medicine, University of Fribourg on 27 October.

 

ORGANISER

Centre for Interdisciplinary Studies in T&I,

Shanghai International Studies University, China

DATE

25th-26th October 2019 for the Conference, and

24th October and 27th October 2019 for the Seminar

VENUE

Conference: Yifu Hall, 550 Dalian Road West, Shanghai

Seminar: Conference Room, 4th Floor, Building 2, 550 Dalian Road West, Shanghai

LANGUAGES

Chinese, English, French, German (Simultaneous Interpreting available)

 

 

Preliminary Program for the Conference

 

Friday, October 25th, 9:00-10:40 (100 mins)

Opening Ceremony

Moderated by Irene Zhang

9:00-9:10   SISU Leadership (to be determined)

9:10-9:20   Felix MOESNER:  CEO\Science Consul of Swissnex, CH

9:20-9:35   Youyi HUANG: Director of China National Committee for T&I Education and President of Language Big Data Alliance, CN

9:35-10:00 Stéphane BERTHET: Astrophysicist and astronomical scientist; Vice-president of the Swiss Federal Commission for Space Affairs/Vice-Rector, University of Geneva, CH

10:00-10:25 Haimei GONG: Chief scientist of Shanghai Institute of Technical Physics (SITP) of the Chinese Academy of Sciences/ deputy chief of State Key Laboratories of Transducer Technology, CN

10:25-10:40 Q&A

10:40-10:55 Coffee Break

 

Friday, October 25th 11:00-12:00 (60 mins)

Session 1 Shapers & Innovators Linguists as Knowledge Creators

Moderated by Zhengren LI


第四次工业革命和大学教育体制的变化

The fourth industrial revolution and changes in university education

Sang-han LEE (President of Hansung University, KR)


Intelligence to translate: between Art and Artificial

Nikolay GARBOVSKIY (Director, Higher School of Translation and Interpreting, Lomonosov Moscow State University, RU)

Olga KOSTIKOVA (Vice-director for research and foreign relations, Higher School of Translation and Interpreting, Lomonosov Moscow State University, RU)


Knowledge-aware terminologies, the new paradigm in the field of terminology work

François MASSION (CEO of D.O.G. Dokumentation ohne Grenzen GmbH, DE)

 

Friday, October 25th 13:30-15:00 (90 mins)

Session 2 Artificial Intelligence-A Challenge for Academic& Institutional Stakeholders

Moderated by Gary Massey


Title to be determined

Guoping HU (President of iFLYTEK Research Institute, CN)


Al-enabled Translation Gadgets, Friend or Foe

Zhengren LI (Executive Dean of Graduate Institute of Interpreting and Translation, Former Chief of the Interpretation Service of Conference Management of the United Nations Office at Geneva, CH)


Teaching Techniques, AI and Big Wrong Data in T&I through Innovative Research

Dicken MINTA (UK Business Director, Televic Education, BE)


Title to be determined

Corporate sponsor from NewClass

 

Friday, October 25th 15:10-16:40 (90 mins)

Session 3 Hard Sciences and Soft Skills

Moderated by Hannelore-Lee Jahnke


Embodied Semantics in a Second Language: Critical Review and Clinical Implications

Jean-Marie ANNONI (Laboratory for Cognitive and Neurological Sciences, Neurology Unit, Department Q7 of Neuroscience and Movement Science, Faculty of Science and Medicine, University of Fribourg, Fribourg, CH)


Multimodal Brain Imaging and Neurolinguistics Research

Hengyi RAO (Executive Director of Key Laboratory of Applied Brain and Cognitive Sciences, SISU, CN)


A study on the correlation between Cantonese/Mandarin bilingualism and the hippocampus volume of patients with Alzheimer’s disease

Yifang ZHENG (Department of Neurology, the First Affiliated Hospital, Sun Yat-sen University, Guangzhou, CN)


Up periscope! From interdisciplinarity to transdisciplinarity in translation research

Gary MASSEY (Director, IUED Institute of Translation and Interpreting ZHAW Zurich University of Applied Sciences, UK)

 

Friday, October 25th  2019 17:00-18:30 (90 mins)

Exam for the Erin LI’s Doctoral Research Proposal

Jury members: Hannelore Lee-Jahnke, Irene Zhang, Gary Massey, François Massion, Vivian Cheng

Venue to be decided

 

Friday, October 25th  2019 18:30-21:30 (120 mins)

Boat tour of the bund with buffet on deck

 

Saturday, October 26th  2019 9:00-10:30 (90 mins)

Session 4 Roundtable discussion with publishers of major T&I journals

Moderated by Irene Zhang

Frans DE LAET (Editor-in-chief of Babel, BE)

Hannelore Lee-Jahnke (Co-editor of Lebende Sprachen)

Editors from 4 Chinese T&I and Foreign Language Teaching Journals(外语电化教学,外语界,外国语,  东方翻译)

 

Saturday, October 26th  2019 10:30-12:00 (90 mins)

Session 5 Academic Excellence with Entrepreneurship

Moderated by François Massion


Educational Contest at University Level: Elaborating Academic Programs Aiming at The Development of Methods to Teach Legal Translation

Alessandra FIORAVANTI (Law and Legal translation Professor at Faculty of translation and interpretation of Geneva University –Switzerland, CH)


Implications of US Court Interpreters Act and Its Amendment of 1988 to Court Interpreting Legislation In China

Junfeng ZHAO (Director of Translation Studies Center Guangdong University of Foreign Studies)


Title to be determined

Adrian Lee (Senior Lecturer at Graduate Institute of Interpreting and Translation, Shanghai International Studies University, US)


Translator Competence Revisited in the Context of Sophisticated Market Demands

Vivian CHENG (Dean, School of Interpreting and Translation, Beijing International Studies University, CN)

 

Saturday, October 26th  2019 13:30-15:00 (90 mins)

Session 6 Who is Afraid of Treading New Paths? Innovative Solutions to Ever Changing Complex Challenges

Moderated by Ian Newton


Interdisciplinary Methods: Using a Community-Based Participatory Approach to Investigate Machine Translation Literacy

Lynne Bowker (Full Professor, School of Translation and Interpretation and School of Information Studies, University of Ottawa, CA)


Organizing CIUTI-FORA: A Story of Interdisciplinarity

Daniela DÖNGES (CPS-Program Coordinator for Palestine/Israel for KURVE Wustrow, Centre for Training and Networking in Nonviolent Action, DE)


Interdisciplinarity as a Key to T&I Quality

Maurizio VIEZZI (CIUTI President, Professor of Simultaneous and Consecutive Interpreting from English into Italian at the University of Trieste, IT)


Title to be determined

Ana Paulina  PEÑA POLLASTRI (Professor at  National University of La Rioja Argentina, AR)

 

Saturday, October 26th  2019 15:10-16:30 (90 mins)

Session 7 Better preparation for market needs

Moderated by Lynn Bowker


Linguists and the Management of Language Services

Ian NEWTON (Former Chief Interpreter of the International Labour Organization, Senior Lecturer of University of Geneva, UK)


From Defensive to Assertive: China’s Evolving Discourse and Its Positioning for World Leadership

Xiaoling ZHANG (Chair Professor in Creative Industry, School of International Communications, University of Nottingham Ningbo China, CN)


Translation Theory and Practice—Report from the Front Lines: Pedagogy in the Classroom Versus Translating in the Work Place

翻译理论与实践——来自第一线的汇报:翻译教学和公司的实战翻译对比

Curtis EVANS (Associate Professor in the School of English Studies at Shanghai International Studies University, US)


Title to be determined

Crystal Wang (AIIC Interpreter, Lecturer of Graduate Institute of Interpreting and Translation, Shanghai International Studies University, CN)


Investigating Retrospective Introspection Protocols Used in Translation Classrooms

Erin LI (Phd student at Graduate Institute of Interpreting and Translation; Shanghai International Studies University, CN)

 

Saturday, October 26th  2019 16:40-17:00 (20 mins)

Closing Ceremony

Hannelore Lee-Jahnke: Chair, Interdisciplinary Research Center, GIIT, SISU, CH/DE

Ailing Zhang: Dean, GIIT, SISU, CN

 

Saturday, October 26th  2019 17:00-18:00 (60 mins)

Board Meeting

 

 

Preliminary Program for the Seminar

 

Dr. François MASSION

Time: Thursday, 24th October 2019;

Venue: Conference Room 4th Floor; 9:00-11:30; 13:30-16:00;

 

Dr. Jean-Marie ANNONI

Time: Sunday, 27th October 2019;

Venue: Conference Room 4th Floor; 9:00-12:00;

Top